|Starting meds soon
Feb 28, 2007
I have a CD4 count of 483 and a VL of 603,000. My Dr. expects to start me on Atripla sometime relatively soon. I should have the same prospects as anyone else starting HAART, right? Or does the large amount of virus mean that lots of damage (like to the CNS?) is already done? (I've been positive since around March '06.) Thank you!
Response from Dr. Young
Thanks for your post.
You do have a quite high viral load and if your willing and able to take HIV medications, starting in the near future is in keeping with treatment guidelines (that recommend considering starting in asymptomatic persons with high VLs).
New treatments, like tenofovir/FTC/efavirenz (Atripla) have been shown to be very effective, even among persons with high viral loads. Without symptoms, there's little reason to think that you've had health damage, other than to your immune system. That immune system damage is, to a large extent, repaired by staying adherent to HIV medications.
Hope this is helpful. Best of health to you. BY
How much food is enough?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.